causing Diabetes, and am wondering if this statement is in fact true, and if so. I had open heart surgery three years ago and 5 bypasses, but am very active, playing racquetball 4 or 5 times a week. I understand that diabetes in and of itself also can contribute to heart problems, so I'd like to understand better, my risks, while taking Bystolic.
6 Mar 2010
In general, people with bronchial diseases such as bronchial asthma, chronic bronchitis, or emphysema should not use a beta blocker because they may cause severe difficulty in breathing.
Because beta blockers affect the body's sugar metabolism, it should be used with caution in people with diabetes or hypoglycemia (low blood sugar). Beta blockers may mask certain clinical signs of thyroid disease and interfere with thyroid-function tests. They may interfere with tests for glaucoma.
Because of the risk of side effects they should be used with caution in people with impaired kidney or liver function.
They should also not be used by anyone with certain heart conditions such as congestive heart failure.
Common side effects include lethargy and cold hands and feet. Less common side effects include irregular heartbeat or rhythm, heart failure, low blood pressure, light-headedness, insomnia, weakness, fatigue, mental depression, visual disturbances, hallucinations, nightmares/vivid dreams, disorientation, short-term memory loss, emotional swings, clouded senses, nausea, vomiting, stomach irritation, cramping, diarrhea, constipation, allergic reactions, difficulty breathing, bone-marrow toxicity, hair loss, dry eyes, and impotence.
See: http://www.drugs.com/bystolic.html for more information.
- Bystolic Information for Consumers
- Bystolic Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bystolic (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... pressure, kidney disease,history of strokes and heart attacks,diabetes and heart disease?
2 answers • 17 Dec 2009
... lowering my bp just slowing down my heart.Need some input on what my next action should be
1 answer • 22 Feb 2012
1 answer • 12 Aug 2012
my friend is on bystolic and he was told to take a 5mg a day and has been taking 25mg a day what could happen
1 answer • 6 Nov 2013
... getting heartburn. I read beta blockers can cause this until you adjust. I just switched from atenolol about a month ago
1 answer • 2 Feb 2014